i'm a pretty healthy 17 year old female, i'm not sexually active and i don't suffer from any chronic conditions (diabetes, etc.). all the doctors say i'm really healthy. i DO however, suffer from anxiety and heart palpitations BECAUSE of my anxiety. but i have been feeling REALLY REALLY sick ever since i started taking this medication called Bactrim DS for a UTI.
here's my story:
about 2 days ago, i went to go see my doctor cause i had symptoms of a UTI (urinary tract infection), and at the time i was still sick from this nasty virus going around in my school, but i was feeling better.
she prescribed bactrim DS (double strength) for me, but without telling me the acual results of the urinalysis, so i just took it. i figured, she's the doctor, she knows what's best.
but the first night i took the medicine, i felt sick to my stomach within the next hour or two. i also have this extremely horrible, disgusting sick feeling, which i can't even describe. it's absolutely dreadful. i just feel so gross and nauseous all the time.
i suspected it was my medicine, so i called the doc and told her, and she said to stop taking the medication. plus i found out then that i really didn't have a UTI in the first place. however, i did find out that they found something in the PAP smear i had about a month ago. nothing cancerous, just some inflammation. i have to get another one in the summer.
my doc said i should feel better in a day or two, if not i should come back and see her. and i have just stopped taking Bactrim today, but i have 2 days worth of that stuff in my system. but i'm scared cause i never felt like this before, and it worries me. it's awful. and i can't even describe how i feel. i have this really weird "out of it" feeling. very nasty and gross. i'm scared it's something serious. but i have no diahrrea, fever, vomiting, or symptoms like that.
i tried to tell my parents and the school nurse about how i feel, and they just said not to worry and that i should feel better in a day or so. but i'm still really scared. i'm scared i'm gonna end up in the hospital or something like that.
has this ever happened to anyone else? feeling sick from Bactrim? i'm also worried that it might not be the medicine that's making me sick, but something else. i hope not. should i just give it some time to get better?
I've been off Bactrim/Septra for 2 days, and i still feel lousy.
please help me if you can! can anyone help? any thoughs/advice is extremely helpful! <3
First of Bactrim should only be given to treat or prevent infections that are proven or strongly suspected to be caused by bacteria.However,as you are having these symptoms only after bactrim,pls don’t worry as GI symptoms like nausea,vomiting and diarrhea are common side effects of this drug.
You should take a healthy light diet like soups,salads,curd,rice etc and avoid fast foods,fried stuff and spicy foods for a while.Use citrus fruits which may mask the nausea and if the symptoms persist then pls take some antiemetic drugs like promethazine or ondansetron(Zofran).Also get your PAP smear repeated.
Hope it helps.Take care and pls do keep me posted if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.